Alert archive / New Mexico / Winter Storm Warnings in 2019
Winter Storm Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Feb 5, 2019, 3:20 PM MST. It took effect at Feb 5, 2019, 6:00 PM MST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 3:20 PM MST (22:20 UTC)
- In effect from
- Feb 5, 2019, 6:00 PM MST
- Expired
- Feb 7, 2019, 4:41 AM MST
- In force
- 35 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 3:07 PM MST, 13 minutes earlier.
Area forecast discussion, Feb 5, 3:07 PM MST, 13 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 307 PM MST Tue Feb 5 2019 .SYNOPSIS... An active Wednesday is in store for the area as an upper level trough moves through New Mexico. Scattered to numerous rain and snow showers will impact portions of western and central New Mexico with the higher terrain of the northern mountains having the best chance for snow accumulations. Over a foot of snow is possible in the San Juan-Tusas Mountains. While the eastern plains will miss out on the precipitation, areas across the east will be impacted by strong to damaging winds with gusts of 50 to 60 mph possible. The system moves out of the area Thursday, leaving behind high temperatures that are 10 to 20 degrees below normal. A dry, warming trend begins on Friday. The next weak disturbance will be possible on Saturday as a shortwave clips northern New Mexico, possibly generating a few showers for the northern mountains. && .DISCUSSION... Southwest winds have increased over the entire area today ahead of a winter storm system approaching from the west. A few sites along the east slopes of the central mt chain are already near wind advisory and these winds will only increase further through Wednesday. The main change with 12Z models was a slight increase to QPF along west and southwest facing slopes of northern NM late tonight through late Wednesday. The upper level jet has trended a tad weaker and farther south into southern NM but this only amounts to minor changes to the forecast. Have upgraded the Winter Storm Watch to a warning and spread Winter Wx Advisories into the neighboring high terrain and parts of the Sangres. The High Wind Watch was also upgraded to a warning with Wind Advisories in many nearby zones. The combination of wind and snow along with colder temperatures will lead to a few hours of impactful winter weather along and west of the Continental Divide Wednesday and of course the northern mountains. Blowing dust will also be possible over eastern NM. Potent cold advection Wednesday evening may lead to a flash freeze scenario for parts of northern and western NM depending on how long snow can hang on before very dry air arrives from the west. Low temperatures Thursday morning will be accompanied by brisk northwest winds and bitter wind chills. Highs on Thursday will be 10 to 20F below normal with more breezy northwest winds throughout the day. Strong surface high pressure with very low dewpoints, clear skies, and light winds Thursday night will lead to the coldest night for much of the area since early January. Surface winds will quickly veer around to the south Friday as upper level flow becomes southwesterly. Temperatures will moderate closer to normal under mostly sunny skies. A weak upper wave will slide north of NM Saturday with a batch of high clouds spreading over the area. There may be enough mid and upper level moisture to squeeze out some snow showers over the San Juan-Tusas Mts through Saturday night. Model guidance has been rather inconsistent in the extended range but the next chance for precip will be over southeastern NM Sunday night and Monday with a moist subtropical jet moving overhead. Guyer/15 && .FIRE WEATHER... A broad low pressure on the west coast will shift slowly eastward across the central Rockies tonight through Wednesday night. It will steer a wave of wetting precipitation over the western and northern mountains tonight through Wednesday, with some showers lingering over west central and north central areas Wednesday night. The potential exists for a few to several inches of snow accumulation in the northern mountains (including the Chuskas) with lighter amounts of a few inches in the western mountains, northwest highlands and upper Rio Grande Valley. The upper low will steer the jet stream over NM, and there will be a potent lee trough south of a roughly 996 mb surface low in eastern CO, so strong southwest winds are also expected on Wednesday. Gusts from 30 to 45 will be common west of the central mountain chain, and from 45 to 60 mph along and east of the central mountain chain. Northwest flow aloft and northwesterly cold air advection will continue at the surface will continue through Thursday as the storm system exits the central Rockies. Winds speeds will be weaker. A few showers may linger over the northern mountains. Temperatures will continue to tumble after their initial plummet Wednesday. After above normal high temperatures today, readings should bottom out around 11 to 18 degrees below normal Thursday, then rebound through the end of the week as an upper level trough digs over the west coast. Models depict that system ejecting northeastward across the Four Corners with strengthening winds over the forecast area again Saturday, but little or no precip. Yet another upper level trough will cross the northern and central Rockies on Monday inducing breezy to windy conditions over NM. Poor ventilation is likely to develop across northwest areas Friday, then pockets of poor ventilation are expected across more of the forecast area this weekend. 44 && .AVIATION... 18Z TAF CYCLE A broad upper level low pressure system on the west coast today will keep southwest winds breezy across the forecast area with occasional showers in the northern mountains. The storm system will shift eastward across the central Rockies tonight and Wednesday steering the jet stream over southern and eastern NM, and a wave of precipitation across western and central NM with MVFR and IFR conditions. Rain and mountain snow showers will increase in coverage and intensity across western areas tonight, then over central areas Wednesday morning, changing over to all snow as a Pacific cold front arrives. Meanwhile, winds will become strong over the mountains tonight, before spreading to lower elevations Wednesday morning. The strongest winds will be found along and east of the central mountain chain where gusts from 40 to 55 kt are expected from late Wednesday morning through the afternoon. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 31 36 17 34 / 70 70 10 0 Dulce........................... 27 35 6 30 / 80 90 30 10 Cuba............................ 27 34 13 29 / 40 80 30 10 Gallup.......................... 27 32 10 32 / 60 70 30 0 El Morro........................ 25 33 7 33 / 40 70 30 0 Grants.......................... 28 36 13 34 / 20 60 20 0 Quemado......................... 30 37 13 33 / 30 60 10 0 Glenwood........................ 35 44 20 44 / 60 80 0 0 Chama........................... 22 31 1 24 / 90 100 40 20 Los Alamos...................... 30 37 17 31 / 30 70 10 5 Pecos........................... 30 38 16 30 / 20 60 10 0 Cerro/Questa.................... 26 32 7 24 / 50 80 30 10 Red River....................... 22 26 3 20 / 50 80 30 10 Angel Fire...................... 20 30 -2 21 / 40 70 30 10 Taos............................ 24 34 6 27 / 40 60 20 0 Mora............................ 30 39 13 30 / 20 40 10 0 Espanola........................ 32 42 18 36 / 20 50 5 0 Santa Fe........................ 31 37 17 30 / 20 70 10 0 Santa Fe Airport................ 32 40 18 33 / 20 60 5 0 Albuquerque Foothills........... 34 44 23 37 / 10 50 5 0 Albuquerque Heights............. 36 46 23 39 / 10 40 5 0 Albuquerque Valley.............. 33 49 21 42 / 10 30 5 0 Albuquerque West Mesa........... 34 47 22 40 / 10 40 5 0 Los Lunas....................... 33 50 18 43 / 10 20 0 0 Rio Rancho...................... 34 47 23 39 / 10 40 5 0 Socorro......................... 36 52 23 45 / 10 20 0 0 Sandia Park/Cedar Crest......... 32 39 18 30 / 20 60 10 0 Tijeras......................... 32 41 19 33 / 10 50 5 0 Moriarty/Estancia............... 28 46 18 36 / 10 40 5 0 Clines Corners.................. 30 41 17 30 / 20 40 5 0 Gran Quivira.................... 33 44 20 36 / 10 30 5 0 Carrizozo....................... 37 48 23 41 / 10 30 5 0 Ruidoso......................... 33 43 18 38 / 20 40 5 0 Capulin......................... 26 47 9 31 / 10 10 5 0 Raton........................... 26 49 11 33 / 5 10 5 0 Springer........................ 28 51 15 37 / 5 5 5 0 Las Vegas....................... 30 43 15 32 / 10 20 5 0 Clayton......................... 34 56 13 33 / 5 0 5 0 Roy............................. 32 49 17 36 / 5 0 5 0 Conchas......................... 39 59 26 43 / 0 0 0 0 Santa Rosa...................... 36 56 23 43 / 5 5 0 0 Tucumcari....................... 41 63 24 46 / 5 0 0 0 Clovis.......................... 39 62 26 45 / 5 0 0 0 Portales........................ 41 64 26 48 / 5 0 0 0 Fort Sumner..................... 38 60 24 46 / 5 0 0 0 Roswell......................... 41 66 27 55 / 5 0 0 0 Picacho......................... 41 56 26 48 / 5 0 5 0 Elk............................. 38 51 23 47 / 10 10 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM MST Wednesday for the following zones... NMZ508-515-520>522-524-525-527-528-530-535>538. High Wind Warning from 7 AM to 10 PM MST Wednesday for the following zones... NMZ523-526-529-531>534-539-540. Winter Weather Advisory from midnight tonight to 6 AM MST Thursday for the following zones... NMZ511>514. Winter Weather Advisory from midnight tonight to midnight MST Wednesday night for the following zones... NMZ502-503. Winter Storm Warning from 6 PM this evening to 6 AM MST Thursday for the following zones... NMZ510. &&
Hazardous weather outlook, Feb 5, 4:32 AM MST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 432 AM MST Tue Feb 5 2019 NMZ501>540-061200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 432 AM MST Tue Feb 5 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Breezy to windy in the south and east today with gusts to 40 mph. A storm system approaching from the west will bring increasing chances for snow tonight across western and northern New Mexico. An inch or two of snow may accumulate in most western and northern mountains, with 3 to 6 inches possible in the San Juan/Tusas Mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The storm system will approach the four corners region by the end of Wednesday, then cross the state Wednesday night. A strong surface cold front will enter western New Mexico Wednesday afternoon and sweep across the state Wednesday night. Accumulating snow is likely on most western and northern mountains, with the highest amounts on the San Juan/Tusas mountains, where another 3 to 6 inches could fall. Strong to high winds, and potentially damaging winds are expected Wednesday from the central mountains to the Texas border. Gusts of 60 to 70 mph will be possible. Much colder air will pour into western NM Wednesday afternoon and race across the rest of the state Wednesday evening into the night. Wind chills early Thursday morning will be below zero in the mountains, and single digits to teens elsewhere. Bitter cold Thursday night with lows below zero in the mountains, and single digits to teens elsewhere. Wind chills will be even lower. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:56 AM MST | High Wind Watch | ABQ | 13 hr | |
| Feb 5, 2:56 AM MST | Winter Storm Watch | ABQ | 12 hr | |
| Feb 5, 3:20 PM MST | Winter Weather Advisory | ABQ | 37 hr | |
| Feb 5, 3:32 PM MST | High Wind Warning | ABQ | 30 hr | |
| Feb 5, 3:32 PM MST | Wind Advisory | ABQ | 27 hr |
Nearby
Winter Storm Warnings in New Mexico, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.